Illinois, 2007Flash Flooding and Flooding in Illinois, June 22 to 23, 2007
June 22 to 23, 2007 · NWS DVN · 12 events in 3 counties and zones
Several rounds of heavy rain-producing showers and thunderstorms moved across eastern Iowa and west central Illinois from 12:00 am June 22nd until approximately 6:00 am June 23rd. This occurred on already saturated ground from heavy rains on June 21st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of heavy rain-producing showers and thunderstorms moved across eastern Iowa and west central Illinois from 12:00 am June 22nd until approximately 6:00 am June 23rd. This occurred on already saturated ground from heavy rains on June 21st. The areas from Waterloo, to Cedar Rapids, to Iowa City, to Wapello, to Burlington, to Macomb were affected the most receiving rainfall totals of 4 to 8 inches. Flash flooding was observed across much of the affected area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 22, 3:50 AM CST, 1 hour earlier.
Area forecast discussion, Jun 22, 3:50 AM CST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT FRI JUN 22 2007
.UPDATE...
UPON FURTHER REVIEW OF RADAR/SATELLITE TRENDS... AND GROUND TRUTH
REPORTS OF 2-3 INCHES (NEAR 3 HR FFG VALUES) ALREADY IN SOME
LOCATIONS ALONG CID-IOW-MUT-MQB CORRIDOR... HAVE GONE WITH FLASH
FLOOD WATCH FOR THIS MORNING ONLY ATTIM. CANT RULE OUT AN ADDITIONAL
WATCH FOR PORTIONS OF THE CWA THIS AFTN/TNGT... BUT UNCERTAINTY ON
LOCATION OF BOUNDARY AND FAVORED AREA FOR DEVELOPMENT ATTIM MAKES IT
DIFFICULT TO PIN DOWN EXACT PLACEMENT AND WILL LET DAY CREW
RE-EVALUATE.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Jun 22, 4:32 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 AM CDT FRI JUN 22 2007
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
532 AM CDT FRI JUN 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
OUTLOOK AREA TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD THIS MORNING MAINLY
OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST IOWA...NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. THE THUNDERSTORMS WILL BRING
TORRENTIAL DOWNPOURS WHILE MOVING OVER SOME OF THE SAME AREAS
REPEATEDLY...THEREBY ENHANCING THE POTENTIAL FOR FLASH FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF
IOWA AND WEST CENTRAL ILLINOIS ROUGHLY ALONG AND SOUTH OF A LINE
FROM CEDAR RAPIDS...TO MUSCATINE...TO ALEDO. ALONG WITH THE
POTENTIAL FOR FLASH FLOODING...THE STORMS WILL BRING FREQUENT AND
DANGEROUS LIGHTNING AND POSSIBLY STRONG WIND GUSTS BETWEEN 30 AND
50 MPH.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS
OF WESTERN AND CENTRAL IOWA THIS AFTERNOON...AND MOVE BACK ACROSS
THE OUTLOOK AREA MID TO LATE AFTERNOON AND TONIGHT. IF ENOUGH
CLEARING AND SUBSEQUENT DESTABILIZATION CAN OCCUR AHEAD OF THESE
STORMS THEN A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH
THE MAIN THREATS BEING LARGE HAIL TO UP TO NICKEL SIZE AND DAMAGING
STRAIGHT LINE WINDS AROUND 60 MPH. THE STORMS WILL ALSO BE CAPABLE
OF PRODUCING FREQUENT AND DANGEROUS LIGHTNING...AND LOCALLY HEAVY
RAINFALL LEADING TO POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE STORM PREDICTION
CENTER HAS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS
AND NORTHEAST MISSOURI OUTLOOKED IN A SLIGHT RISK OF SEVERE
WEATHER.
MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY...BUT IT
IS TOO EARLY TO ASSESS THE POTENTIAL FOR SEVERE WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY
REPORTS OF DAMAGING WINDS...LARGE HAIL OR HEAVY RAINFALL IN EXCESS
OF 1 INCH AND ASSOCIATED FLOODING TO THE NATIONAL WEATHER SERVICE
IN THE QUAD CITIES WILL BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jun 22, 3:28 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
428 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN 3 E CEDAR RAPIDS 41.97N 91.61W
06/22/2007 E1.50 INCH LINN IA TRAINED SPOTTER
SPOTTER ESTIMATED BETWEEN 1 AND 1.5 INCH RAINFALL DURING
THE PAST HOUR.
&&
MIKEZLocal storm report, Jun 22, 3:30 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
06/22/2007 M2.00 INCH LINN IA TRAINED SPOTTER
2 INCHES OF RAIN SINCE 3 AM.
&&Special weather statement, Jun 22, 3:33 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
433 AM CDT FRI JUN 22 2007
IAZ089-ILZ025-026-034-035-221145-
DES MOINES-HENDERSON-WARREN-HANCOCK-MCDONOUGH-
INCLUDING THE CITIES OF...BURLINGTON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB
433 AM CDT FRI JUN 22 2007
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS PARTS OF
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS THROUGH 7 AM. RAINFALL
AMOUNTS OF AN INCH IN 30 MINUTES OR LESS IS LIKELY. PONDING OF
WATER...ESPECIALLY IN URBAN AREAS...IS LIKELY ON SOME ROADS.
IN RURAL AREAS...CEDAR...HARPE...BAPTIST...SPRING...AND ROCK
CREEKS IN MCDONOUGH AND HANCOCK COUNTIES ARE EXPECTED TO APPROACH
BANK FULL. SIGNIFICANT RISES ON THE LA MOINE RIVER AND EAST FORK
OF THE LA MOINE RIVER IS EXPECTED. MOTORISTS TRAVELING ON ROADS
CROSSING THESE CREEKS SHOULD EXERCISE CAUTION AND BE ON THE
LOOKOUT FOR WATER PONDING IN LOW AREAS.
IAZ051-052-063>065-067-078-ILZ024-221145-
BENTON-LINN-IOWA-JOHNSON-CEDAR-MUSCATINE-LOUISA-MERCER-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...MARENGO...
IOWA CITY...TIPTON...MUSCATINE...WAPELLO...ALEDO
433 AM CDT FRI JUN 22 2007
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS PARTS OF EAST
CENTRAL IOWA AND NORTHWEST ILLINOIS THROUGH 7 AM. RAINFALL
AMOUNTS OF AN INCH IN 30 MINUTES OR LESS IS LIKELY. PONDING OF
WATER...ESPECIALLY IN URBAN AREAS...IS LIKELY ON SOME ROADS.
INDIAN...PECHMAN...SYNDER...CLEAR...RAPIDS...RICHEY...AND PIKE
CREEKS IN LINN...JOHNSON...AND MUSCATINE COUNTIES ARE EXPECTED TO
APPROACH BANK FULL.
Local storm report, Jun 22, 4:25 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM HEAVY RAIN 1 N TIFFIN 41.71N 91.69W
06/22/2007 E0.00 INCH JOHNSON IA TRAINED SPOTTER
SPOTTER REPORTED MANY STRETS UNDER WATER.
&&
MIKEZLocal storm report, Jun 22, 4:35 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM HEAVY RAIN 1 N LA HARPE 40.59N 90.96W
06/22/2007 E4.00 INCH HANCOCK IL TRAINED SPOTTER
SPOTTER REPORTS 4 INCH TOTAL RAIN FALL SINCE 8 PM LAST
EVENING. ALSO REPORTED WATER RUNNING THROUGH HIS YARD.
&&
MIKEZLocal storm report, Jun 22, 4:38 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HEAVY RAIN IOWA CITY 41.66N 91.54W
06/22/2007 E0.00 INCH JOHNSON IA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS NUMEROUS ROADS WITH WATER
PONDING ON THEM.
0537 AM HEAVY RAIN 4 SE BLANDINSVILLE 40.51N 90.82W
06/22/2007 M6.73 INCH MCDONOUGH IL TRAINED SPOTTER
STORM TOTAL SINCE LAST EVENING. MINOR WATER IN BASEMENT.
&&Flash Flood, Hancock
- When
- June 22, 4:50 AM CST to 6:32 AM CST
- Where
- Hancock County, 2.1 mi E of La Harpe
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.580, -90.930
Water up to 5 feet deep filled the railroad viaduct on Illinois Route 9 east of La Harpe. A vehicle stalled in the high water.
Flash Flood, McDonough
- When
- June 22, 5:40 AM CST
- Where
- McDonough County, 9 mi WNW of Macomb
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.520, -90.828
Water up to a foot deep covered the intersection of 1400N and 350E.
Flash Flood, McDonough
- When
- June 22, 5:40 AM CST
- Where
- McDonough County, 5 mi SW of Macomb
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.419, -90.737
Water 8-inches deep covered 900E just south of 900N.
Flash Flood, McDonough
- When
- June 22, 5:40 AM CST
- Where
- McDonough County, Blandinsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.550, -90.870
Water flowed over Illinois Route 9.
Flash Flood, Henderson
- When
- June 22, 5:59 AM CST
- Where
- Henderson County, 1.38 mi S of Gladstone
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.850, -90.970
Water up to 6 inches deep crossed Gladstone Road.
Flash Flood, Hancock
- When
- June 22, 6:32 AM CST
- Where
- Hancock County, 1 mi ESE of La Harpe
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.575, -90.952
Water up to a foot deep covered Illinois route 9.
Flash Flood, Henderson
- When
- June 22, 7:30 AM CST
- Where
- Henderson County, Stronghurst
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.750, -90.900
Water 1.5 feet deep filled the viaduct at Stronghurst.
Flash Flood, McDonough
- When
- June 22, 7:50 AM CST
- Where
- McDonough County, 2.1 mi E of Blandinsville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.550, -90.830
All area creeks rose rapidly, with up to one foot of water on 350E near Blandinsville.
Flash Flood, McDonough
- When
- June 22, 9:28 AM CST
- Where
- McDonough County, Colchester
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.430, -90.800
Many county roads in northern McDonough County were covered by 4-6 inches of water.
Flood, Hancock
- When
- June 22, 12:05 PM CST
- Where
- Hancock County, 1.38 mi S of La Harpe
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.560, -90.970
Water topped a bridge along County Road 2850 East, and the road was subsequently closed.
Flash Flood, Hancock
- When
- June 22, 9:45 PM CST to 10:57 PM CST
- Where
- Hancock County, 2 mi E of La Harpe
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.580, -90.932
Railroad viaduct east of La Harpe re-flooded. Highway crews were called out to clear debris that had been deposited by flood waters on roads all across the county.
Flood, Hancock
- When
- June 23, 5:30 AM CST
- Where
- Hancock County, Dallas City
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -91.170
Camp Creek at the junction of highways 9 and 94 rose out of its banks.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22, 2007$5.1 million · EF2 · 52 events
- Flash Flooding in Texas, June 22, 2007$7.8 million · 2 events
- Hail in Nebraska, June 22, 2007$725,000 · 1.75 in hail · 12 events
- Hail and Damaging Wind in Kansas, June 22 to 23, 2007$690,000 · 1 in hail · 4 events
- Tornado and Hail in North Dakota, June 22, 2007$103,000 · EF1 · 15 events
- Lightning Strike in Iowa, June 22, 2007$350,000 · 1 event
- Hail in Texas, June 22, 2007$100,000 · 0.75 in hail · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 22, 2007$42,000 · 50 kt wind · 9 events
- Lightning Strike in Indiana, June 22, 20074 injured · 1 event
- Damaging Winds in Missouri, June 22, 2007$25,000 · 55 kt wind · 2 events
- Flood in Iowa, June 22 to 27, 2007$25,000 · 1 event
- Lightning Strike in Illinois, June 22, 2007$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46031, 46026, 46027, 46028, 46029, 46030, 46032, 46035, 46037, 46039, 46043, 46046.